MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ESPRIT¿; SCAFFOLD,INFRAPOPLITEAL,ABSORBABLE

ABBOTT VASCULAR INC. ESPRIT¿; SCAFFOLD,INFRAPOPLITEAL,ABSORBABLE
Model Number 1203375-38
Medical Device Problem Codes Peeled/Delaminated (1454); Material Separation (1562); Failure to Advance (2524); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was performed to treat a mildly calcified lesion in the left anterior tibial artery.Following pre-dilatation, a 3.0x38mm, 3.75x38mm, and 3.75x38mm esprit btk scaffold devices were attempted to be advanced to the lesion; however, all the devices were noted to fail to cross the lesion, with subsequent kinks along the delivery system being noted.At this point a fourth unspecified esprit btk device was used and was successfully able to cross the lesion be implanted; however, following its removal, kinks on the delivery system were noted.There were no adverse patient effects nor clinical delay.The 3.75 x 38mm esprit btk device return analysis revealed that there was balloon material shredding noted along the balloon, and a portion of the distal end of the scaffold was separated and not returned.The account confirmed the correct device was returned and noted that they were unaware of the separation of the scaffold and shredding of the balloon.No additional information was provide.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported shaft deformation was confirmed.The reported failure to advance could not be replicated in a testing environment as it was related to operational context of the procedure.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported issue of failure to advance and shaft deformation appears to be related to circumstances of the procedure.Balloon shredding was observed during return analysis of the device.It is unclear when this damage occurred as the account did not report shredding.It is possible the balloon shredding occurred due to friction during transit post procedure; however, this cannot be confirmed.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ESPRIT¿
Common Device Name
SCAFFOLD,INFRAPOPLITEAL,ABSORBABLE
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23137232
Report Number2024168-2025-10252
Device Sequence Number18364911
Product Code NXW
UDI-Device Identifier08717648357176
UDI-Public(01)08717648357176(11)240611(17)260610(10)406116A
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P230036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2026
Device Model Number1203375-38
Device Catalogue Number1203375-38
Device Lot Number406116A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2025
Supplement Date Received by Manufacturer02/10/2026
Initial Report FDA Received Date09/24/2025
Supplement Report FDA Received Date03/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown